# SDR 2011FA0000429

- Difficulty date: June 30, 2011
- Submitted: June 30, 2011
- Operation: General aviation
- Aircraft: N172NT
- Make and model: Cessna 172N
- Aircraft serial: 17271113
- Aircraft time: 5,832 hours
- Engine: Lyc O320H2AD
- Engine time: 1,567 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Part number: LW15315
- Condition: Broken
- Location: Engine
- Part time: 1,567 hours
- Stage of operation: DE
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

CYLINDER NR3 EXHAUST VALVE PUSH ROD BROKEN, DUE TO A STUCK VALVE IN THE CLOSED POSITION.  THE VALVE WAS NOT STUCK AT THE TIME OF THE
INVESTIGATION. NO MARKS WERE SEEN ON THE TOP OF THE PISTON AS VIEWED THROUGH A BORESCOPE.  THE SPARK PLUGS HAD ONLY SLIGHT BLACK SOOTY
APPEARANCE WITH LEAD FOWLING DEEP IN THE INSULATOR. OTHER SPARK PLUGS HAD A TAN APPEARANCE.  THE LIFTER CAME APART AS A RESULT OF THE BROKEN PUSH ROD BUT APPEARS TO HAVE BEEN OPERATING PROPERLY PRIOR TO THE EVENT.
